Alert archive / Texas / Winter Weather Advisories in 2021

Winter Weather Advisory 1, NWS Austin/San Antonio, TX

January 9, 202112 counties in Texas

NWS Austin/San Antonio, TX issued this winter weather advisory at Jan 9, 2021, 1:53 PM CST for 12 counties in Texas. It took effect at Jan 10, 2021, 6:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 1:53 PM CST (19:53 UTC)
In effect from
Jan 10, 2021, 6:00 AM CST
Expired
Jan 10, 2021, 7:27 PM CST
In force
13 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, Fayette County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Travis County, TX

The radar

The Austin/San Antonio radar (KEWX), 32 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS44 KEWX 091953
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
153 PM CST Sat Jan 9 2021

TXZ172-173-194-101100-
/O.UPG.KEWX.WS.A.0001.210110T1800Z-210111T0600Z/
/O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/
Burnet-Williamson-Lee-
Including the cities of Burnet, Georgetown, and Giddings
153 PM CST Sat Jan 9 2021

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 1 
  to 3 inches.

* WHERE...Burnet, Williamson and Lee Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* ADDITIONAL DETAILS...Difficult travel conditions are possible, 
  especially on elevated roadways.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171-101100-
/O.NEW.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/
Llano-
Including the city of Llano
153 PM CST Sat Jan 9 2021

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

* WHAT...Heavy wet snow expected. Total snow accumulations of 1 
  to 3 inches.

* WHERE...Llano County.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* ADDITIONAL DETAILS...Difficult travel conditions are possible,
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ188-190>193-101100-
/O.NEW.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/
Gillespie-Blanco-Hays-Travis-Bastrop-
Including the cities of Fredericksburg, Blanco, San Marcos, 
Austin, and Bastrop
153 PM CST Sat Jan 9 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...

* WHAT...Wet snow expected. Total snow accumulations of up to 
  one inch.

* WHERE...Gillespie, Blanco, Hays, Travis and Bastrop Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* ADDITIONAL DETAILS...Hazardous travel conditions are possible, 
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
8 follow-up statements
764 
WWUS44 KEWX 100444
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1044 PM CST Sat Jan 9 2021

TXZ171>173-194-101245-
/O.CON.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/
Llano-Burnet-Williamson-Lee-
Including the cities of Llano, Burnet, Georgetown, and Giddings
1044 PM CST Sat Jan 9 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 1 to 4
  inches with isolated higher totals possible.

* WHERE...Lee, Llano, Burnet and Williamson Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* ADDITIONAL DETAILS...Difficult travel conditions are expected, 
  especially on elevated roadways.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ188-190>193-101245-
/O.CON.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/
Gillespie-Blanco-Hays-Travis-Bastrop-
Including the cities of Fredericksburg, Blanco, San Marcos, 
Austin, and Bastrop
1044 PM CST Sat Jan 9 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Gillespie, Travis, Bastrop, Blanco and Hays Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Hazardous travel conditions are possible, 
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
440 
WWUS44 KEWX 100949
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
349 AM CST Sun Jan 10 2021

TXZ171>173-194-102200-
/O.CON.KEWX.WS.W.0001.210110T1200Z-210111T0600Z/
Llano-Burnet-Williamson-Lee-
Including the cities of Llano, Burnet, Georgetown, and Giddings
349 AM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 1 to 3
  inches with isolated totals or 4 inches possible.

* WHERE...Lee, Llano, Burnet, and Williamson Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* ADDITIONAL DETAILS...Difficult travel conditions are expected, 
  especially on elevated roadways.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-189-102200-
/O.EXA.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/
Kerr-Kendall-
Including the cities of Kerrville and Boerne
349 AM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow expected. Total snow accumulations of up to one 
  inch with isolated higher amounts.

* WHERE...Kerr and Kendall Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Hazardous travel conditions are possible, 
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ188-190>193-102200-
/O.CON.KEWX.WW.Y.0001.210110T1200Z-210111T0600Z/
Gillespie-Blanco-Hays-Travis-Bastrop-
Including the cities of Fredericksburg, Blanco, San Marcos, 
Austin, and Bastrop
349 AM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Hazardous travel conditions are possible, 
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
172 
WWUS44 KEWX 101551
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
951 AM CST Sun Jan 10 2021


TXZ192-110600-
/O.UPG.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
/O.EXA.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Travis-
Including the city of Austin
951 AM CST Sun Jan 10 2021

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy wet snow. Additional snow accumulations of up to 
  two inches.

* WHERE...Travis County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171>173-194-110600-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Lee-
Including the cities of Llano, Burnet, Georgetown, and Giddings
951 AM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 
  inches with isolated totals or 4 inches possible.

* WHERE...Lee, Llano, Burnet, and Williamson Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-188>191-193-110600-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, and Bastrop
951 AM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow expected. Total snow accumulations of up to one to 
  two inches.

* WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
583 
WWUS44 KEWX 101736
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1136 AM CST Sun Jan 10 2021

TXZ171>173-192-194-110600-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Travis-Lee-
Including the cities of Llano, Burnet, Georgetown, Austin, 
and Giddings
1136 AM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 1 to 3 
  inches with isolated totals or 4 inches possible.

* WHERE...Lee, Llano, Burnet, and Williamson Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ206-110600-
/O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Comal-
Including the city of New Braunfels
1136 AM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Wet snow. Additional snow accumulations of up to one 
  inch.

* WHERE...Comal County.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-188>191-193-110600-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, and Bastrop
1136 AM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow expected. Total snow accumulations of up to one to 
  two inches.

* WHERE...Gillespie, Travis, Bastrop, Blanco, and Hays Counties.

* WHEN...From 6 AM Sunday to midnight CST Sunday night.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
022 
WWUS44 KEWX 101832
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1232 PM CST Sun Jan 10 2021

TXZ171>173-192-194-110245-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Travis-Lee-
Including the cities of Llano, Burnet, Georgetown, Austin, 
and Giddings
1232 PM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 3 
  inches.

* WHERE...Burnet, Lee, Travis, Llano and Williamson Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ205-207-208-110245-
/O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Bexar-Guadalupe-Caldwell-
Including the cities of San Antonio, Seguin, and Lockhart
1232 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...primarily northern portions of Bexar, Guadalupe and 
  Caldwell Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Difficult travel conditions are possible on  
  elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-188>191-193-206-110245-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-Comal-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, Bastrop, and New Braunfels
1232 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of south central Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
863 
WWUS44 KEWX 101913
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
113 PM CST Sun Jan 10 2021


TXZ171>173-192-194-110315-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Travis-Lee-
Including the cities of Llano, Burnet, Georgetown, Austin, 
and Giddings
113 PM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 2 
  inches.

* WHERE...Burnet, Lee, Travis, Llano and Williamson Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Difficult travel conditions are expected, 
  especially on elevated roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ209-110315-
/O.EXA.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Fayette-
Including the city of La Grange
113 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch,
  primarily in northern portions of the County.

* WHERE...Fayette County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-188>191-193-205>208-110315-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bastrop-Bexar-Comal-Guadalupe-
Caldwell-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, Bastrop, San Antonio, New Braunfels, Seguin, 
and Lockhart
113 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of south central Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
297 
WWUS44 KEWX 101954
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
154 PM CST Sun Jan 10 2021

TXZ193-110600-
/O.UPG.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
/O.EXA.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Bastrop-
Including the city of Bastrop
154 PM CST Sun Jan 10 2021

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches.

* WHERE...Bastrop County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171>173-192-194-110600-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Travis-Lee-
Including the cities of Llano, Burnet, Georgetown, Austin, 
and Giddings
154 PM CST Sun Jan 10 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of 1 to 2 
  inches.

* WHERE...Burnet, Lee, Travis, Llano and Williamson Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ186-188>191-205>209-110600-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bexar-Comal-Guadalupe-Caldwell-
Fayette-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, San Antonio, New Braunfels, Seguin, Lockhart,
and La Grange
154 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Portions of south central Texas.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
338 
WWUS44 KEWX 110127
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
727 PM CST Sun Jan 10 2021

TXZ171>173-192>194-110230-
/O.CAN.KEWX.WS.W.0001.000000T0000Z-210111T0600Z/
Llano-Burnet-Williamson-Travis-Bastrop-Lee-
Including the cities of Llano, Burnet, Georgetown, Austin, 
Bastrop, and Giddings
727 PM CST Sun Jan 10 2021

...WINTER STORM WARNING IS CANCELLED...

Precipitation has come to an end across the region. Snow and 
sleet amounts ranged from one to six inches across the area, but 
with temperatures above freezing some of this has already melted. 
Some locations may see some slick spots on roadways late tonight 
as temperatures fall back to near or below freezing. This would be
most likely to occur on bridges or overpasses. Widespread impacts
are not expected.

$$

TXZ186-188>191-205>209-110230-
/O.CAN.KEWX.WW.Y.0001.000000T0000Z-210111T0600Z/
Kerr-Gillespie-Kendall-Blanco-Hays-Bexar-Comal-Guadalupe-Caldwell-
Fayette-
Including the cities of Kerrville, Fredericksburg, Boerne, 
Blanco, San Marcos, San Antonio, New Braunfels, Seguin, Lockhart,
and La Grange
727 PM CST Sun Jan 10 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Precipitation has come to an end across the region. Snow and 
sleet amounts ranged from a trace to about an inch and a half in
the advisory area. With temperatures above freezing this evening,
much of this has already melted. Isolated locations may see some 
slick spots on roadways late tonight as temperatures fall back to 
near or below freezing. This would be most likely to occur on 
bridges or overpasses. Widespread impacts are not expected. 


$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter weather advisory went out at Jan 9, 11:17 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 9, 11:17 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1117 AM CST Sat Jan 9 2021

.AVIATION...
Low clouds have overspread DRT and the other western areas of the CWA
this morning. These clouds will slowly spread to the northeast later
today and this evening. Bases are initially in the 6kft to 2.5kft
range, but as the atmosphere continues to slowly moisten these should
make it all the way down to IFR by tomorrow morning. At the same
time, widespread rainfall will overspread the region tomorrow in the
morning hours before ending from west to east in the late afternoon
and evening hours tomorrow. Things should get cold enough for a
possible rain/snow mix for AUS before things begin to dry out.

&&

PREV DISCUSSION... /ISSUED 322 AM CST Sat Jan 9 2021/

SHORT TERM (Today through Sunday)...
925-850mb flow along the Rio Grande has turned south to southeast
and stratus can be seen on GOES-East nighttime microphysics across
Deep South Texas advancing north. The clouds should expand across
the western CWA after sunrise, reaching central portions of the CWA
this afternoon, and the northeast CWA this evening. This will keep
afternoon temperatures cool, with highs only in the upper 40s to
around 50 forecast along the Rio Grande and Hill Country and low
to mid 50s elsewhere.

The much talked about upper level low will be digging southeast
through the Four Corners today and into southeast New Mexico and Far
West Texas tonight. Large scale ascent will gradually increase
overnight and into Sunday morning, with a cold rain developing from
west to east across the CWA. Relatively steep elevated lapse rates
could support isolated thunderstorms Sunday across the region.

The center of the mid and upper level low is forecast to pass
through West Central Texas during the day on Sunday and North
Central Texas Sunday evening. Some dry slotting should occur Sunday
afternoon along the Rio Grande, with rain forecast to gradually end
there. Across the northern CWA, a top down approach on forecast
soundings shows a saturated layer in the dendritic growth zone (DGZ)
region by 12Z Sunday supporting snow, however there will be a warm
nose below that. So initially Sunday morning precipitation should be
rain. The track of the 850-750mb low will be crucial to how quickly
the warm nose can cool before precipitation ends, and thus how far
south snow chances can make it into the CWA. Models are in good
agreement with the center of the 850-750mb low tracking through the
CWA Sunday. As it passes by colder air is drawn southward and the
warm nose cools Sunday afternoon across the Hill Country and Central
Texas. This should allow for snow to mix in across this region,
potentially changing over to all snow across Llano, Burnet, and
portions of Williamson county before dry slotting dries out the DGZ
region. There is the potential snow could mix in as far south as a
Rocksprings to Kerrville to San Marcos to Lexington line by late
afternoon, including the Austin metro area.

The snow should be of the heavier "wet" variety, with snow to liquid
ratios on the order of 5-8:1 given a deep layer of -5C to -0C
temperatures beneath the DGZ. The most favored areas for
accumulations will be across portions of Gillespie, Llano, and
especially into Burnet and portions of Williamson counties, given
the rates expected and potential for temperatures to hold in the low
to mid 30s through the day. On average 1 to 2 inches of snow could
occur, with isolated amounts up to 3 inches, especially on grassy,
metal, and elevated surfaces. There are some outlier models and
ensemble members showing more. However, caution should be used when
viewing total snowfall accumulation of individual models runs
online, as they can show a 10:1 snow to liquid ratio, not expected
for this event, and also not capture the microphysics well.

Since we are still beyond 24 hours we will maintain the Winter Storm
Watch as is for this package, with an upgrade to a Winter Storm
Warning likely later this afternoon. Farther south, is less certain
but there is the potential for a dusting of snow from northeast
Edwards over to Hays, Travis, and Bastrop counties just before
precipitation ends. A Winter Weather Advisory could be required.

LONG TERM (Sunday Night through Friday)...
The upper low will move out of Texas Sunday night. Precipitation
chances will continue through the evening. There will be sufficient
cold air that precipitation over northern Burnet, Williamson, and
northern Lee Counties will be all snow. Another 1/10 to 1/4 inch
accumulation is likely. South of this area precipitation will be a
mix of rain and snow and we do not expect any snow accumulation.
Precipitation should end by around midnight. Northerly winds will
continue to bring colder, drier air into South Central Texas.
Temperatures Monday morning will drop to or below freezing over most
of the northern half of the area. Surface high pressure will move
over the region during the day Monday bringing mostly clear skies and
cool temperatures. Monday night winds will decrease and skies will be
clear resulting in good radiational cooling and freezing temperatures
across all of South Central Texas. The airmass will stay dry through
the week. This will allow temperatures to warm each day, but have
large diurnal swings. Mornings will be chilly and afternoons warm.
High temperatures will reach above normal by the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              52  38  39  33  48 /   0  60 100  20   0
Austin Bergstrom Intl Airport  53  37  41  32  49 /   0  60 100  30   0
New Braunfels Muni Airport     54  40  41  33  52 /   0  70 100  20   0
Burnet Muni Airport            50  35  36  31  46 /   0  70 100  10   0
Del Rio Intl Airport           48  43  46  33  54 /  10  60  70   0   0
Georgetown Muni Airport        50  36  37  31  46 /   0  50 100  30   0
Hondo Muni Airport             54  41  43  30  53 /  -   80 100   0   0
San Marcos Muni Airport        53  39  40  32  49 /   0  60 100  20   0
La Grange - Fayette Regional   54  40  41  34  49 /   0  30 100  50   0
San Antonio Intl Airport       54  40  42  33  50 /  -   70 100  10   0
Stinson Muni Airport           55  42  43  34  51 /  -   70 100  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Sunday afternoon through Sunday evening for
Burnet-Lee-Williamson.

&&

Short-Term/Aviation...Hampshire
Long-Term...Zeitler
Decision Support...33
Hazardous weather outlook, Jan 9, 3:13 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CST Sat Jan 9 2021

TXZ171>173-183>194-202>209-217>225-228-101000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CST Sat Jan 9 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...A Winter Storm Watch is in effect for Burnet, Williamson, and
Lee Counties Sunday afternoon and evening...

A winter storm will take shape over the region Sunday afternoon
and evening bringing a chance of snow to portions of the Hill
Country and Central Texas. Between 1 and 2 inches of snow is
possible in the Winter Storm Watch area, with isolated amounts up
to 3 inches.

South of the watch area, there is a potential for a light dusting
of snow to occur as far south as northeast Edwards to Hays to
Fayette counties, including the Austin metro area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:53 PM CSTWinter Storm WarningEWXBastrop, Burnet, Lee, Llano, Travis, Williamson30 hr

Nearby

Winter Weather Advisories in Texas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.